It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

  • Metformin and other meds

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-24-2009, 02:30 AM   #1
    david1612
    Junior Member
    (male)
     
    Join Date: Jun 2008
    Location: ayrshire scotland uk
    Posts: 15
    david1612 HB User
    Metformin and other meds

    Hi all, i have had type 2 diabettes for nearly 5 months, and take 2 x 500mg metformin..the problem is i have other health isssues, and take various other meds for these..so my question is ,i have had nasuea feeling from day one on metformin but surely after this long my body should be ok with the metformin.

    Problem is im talking pregabalin, tramadoll, amitryptylin, diehydra codiene and simphstatin..some of which can cause nasuea in early stages of use, but ive been on them for a good few weeks now..my doctor says it will all settle down in time..but after reading some posts on metformin im not convinced it will...any help here would be appreciated..thnx..david

     
    Sponsors Lightbulb
       
    Old 02-26-2009, 06:12 AM   #2
    tfkeel
    Veteran
    (male)
     
    Join Date: Oct 2006
    Location: Orwigsburg, PA, USA
    Posts: 456
    tfkeel HB User
    Re: Metformin and other meds

    Some people do experience nausea and stomach discomfort with metformin. It helps some to take it with a meal. For some, it also disappears after a while of being on it.

     
    Old 02-26-2009, 11:20 AM   #3
    nanajade
    Junior Member
    (female)
     
    Join Date: Jan 2009
    Location: TN
    Posts: 12
    nanajade HB User
    Re: Metformin and other meds

    I have been on Metformin x3 for nearly 2 years...The nausea and other side effects were short term...I recently had to increase my Metformin to x4 (maximum dosage)...Some mild side effects resulted but as was previously stated. Taking the Metformin at mealtimes reduces the effects...

     
    Old 02-26-2009, 11:35 AM   #4
    itotito
    Veteran
    (male)
     
    Join Date: Mar 2008
    Location: Canada
    Posts: 385
    itotito HB User
    Re: Metformin and other meds

    There is also a slow release version of met that helps reduce the effects. You only need to take it once a day

    I tried Met and since it did nothing I stopped. But my doc ramped it up slowly, like 500mg for 2 weeks, 1000 mg for 2 weeks...then 1500mg.

    But I was on the slow release version and had little side effects.

     
    Old 03-07-2009, 06:47 PM   #5
    Oleander53
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: Ozarks in Arkansas
    Posts: 1,838
    Oleander53 HB UserOleander53 HB UserOleander53 HB User
    Re: Metformin and other meds

    The Nausea and gi upset did not let up for me with the Metformin. I was switched to Janumet and it agrees with me fine. It has metformin in it but seems to not upset my stomach. I take several other medications and just space them out throughout the day so I do not overload my poor stomach.
    Ask your Doc to switch you if the nausea does not let up. Make sure you are taking it with a main meal.

    Oleander

     
    Old 03-08-2009, 03:13 AM   #6
    robinegg
    Senior Member
    (female)
     
    Join Date: Sep 2008
    Location: Australia
    Posts: 273
    robinegg HB Userrobinegg HB User
    Re: Metformin and other meds

    Hi
    If you are using metformin it is wise to have your B12 and folate levels checked on a regular basis as over time it can make absorption of B12 impossible as it affects the stomach....
    Thought this info may be valuable

    Cheers

     
    Old 03-12-2009, 06:22 AM   #7
    david1612
    Junior Member
    (male)
     
    Join Date: Jun 2008
    Location: ayrshire scotland uk
    Posts: 15
    david1612 HB User
    Re: Metformin and other meds

    Thankyou to everyone that replied to my post..i have been in hospital again so i apologize for the delay in writing back..
    I am pleased to say that since i was taken off pregabalin and put on lyrica my constant feeling of sickness has now gone ...i wonder if others have changed from pregabalin and found the same thing...so it appears i may have been giving metformin a bad name for nothing.
    Anyway thanks for all the help i recieved on here .

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Should I go on metformin? Or still control using diet? annejan Diabetes 11 05-12-2008 11:21 AM
    just diagnosed, I have other med problems so i cant take metformin LovelyOne Polycystic Ovary Syndrome (PCOS) 4 10-04-2007 10:40 AM
    I cannot get this thing in line. RangerBob Diabetes 7 08-24-2006 09:35 PM
    Crestor And Metformin?! jcorn59483 Women's Health 2 08-14-2005 11:11 PM
    metformin making me sick? teko2000 Diabetes 5 04-11-2005 06:40 AM
    Is metformin dangerous? teko2000 Diabetes 6 01-26-2005 08:04 PM
    Metformin?? raige722 Infertility 7 09-01-2004 10:35 PM
    Metformin miper Diabetes 53 06-26-2004 07:14 PM

    Tags
    amitriptyline, codeine, metformin, pregabalin, tramadol, type 2 diabetes



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:34 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!